By Topic

On the asymptotic eigenvalue distribution of Toeplitz matrices

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)

Since covariance matrices of weakly stationary random processes are Toeplitz, much of the theory involving asymptotic results for such processes is simply the theory of the asymptotic behavior of Toeplitz forms. The fundamental theorem of this type is the Szegö theorem on the asymptotic eigenvalue distribution of Toeplitz matrices. This theorem is often quoted but relatively little understood in the engineering literature. In this tutorial paper we prove the Szegiö theorem for the special case of finite-order Toeplitz matrices. In this setting the mathematical sophistication of the classical proofs is not required and the proof is both simple and intuitive--yet it contains the important concepts involved in the most general case.

Published in:

IEEE Transactions on Information Theory  (Volume:18 ,  Issue: 6 )